Acta Mathematica

Julia-Fatou-Sullivan theory for real one-dimensional dynamics

M. Martens, W. Melo, and S. Strien

Full-text: Open access

Note

Supported by N.W.O.

Article information

Source
Acta Math. Volume 168 (1992), 273-318.

Dates
Received: 19 January 1989
Revised: 7 January 1991
First available in Project Euclid: 31 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.acta/1485890671

Digital Object Identifier
doi:10.1007/BF02392981

Mathematical Reviews number (MathSciNet)
MR1161268

Zentralblatt MATH identifier
0761.58007

Rights
1992 © Almqvist & Wiksell

Citation

Martens, M.; Melo, W.; Strien, S. Julia-Fatou-Sullivan theory for real one-dimensional dynamics. Acta Math. 168 (1992), 273--318. doi:10.1007/BF02392981. https://projecteuclid.org/euclid.acta/1485890671.


Export citation

References

  • [BL] Blokh, A. M. & Lyubich, M. Ju., Non-existence of wandering intervals and structure of topological attractors of one dimensional dynamical systems 2. The smooth case. Ergodic Theory Dynamical Systems, 9 (1989), 751–758.
  • [CE] Collet, P. & Eckmann, J., Iterated Maps of the Interval as Dynamical Systems. Birkhäuser, 1980.
  • [D] Denjoy, A., Sur les courbes definie par les equations differentielles a la surface du tore. J. Math. Pures Appl. 9, 11 (1932), 333–375.
  • [Fa] Fatou, P., Sur les equations fonctionnelles. Bull. Soc. Math. France, 47 (1919), 161–271; 48 (1920), 33–94; 48 (1920), 208–314.
  • [Gu1] Guckenheimer, J., Sensitive dependence on initial conditions for one dimensional maps. Comm. Math. Phys., 70 (1979), 133–160.
  • [Gu2]—, Limit sets of S-unimodal maps with zero entropy. Comm. Math. Phys., 110 (1987), 655–659.
  • [Ha] Hall, C. R., A C Denjoy counterexample. Ergodic Theory Dynamical Systems, 1 (1981), 261–272.
  • [J] Julia, G., Memoire sur l’iteration des fonctions rationnelles. J. de Math., 8 (1918), 47–245.
  • [L] Lyubich, M. Ju., Non-existence of wandering intervals and structure of topological attractors of one dimensional dynamical systems 1. The case of negative Schwarzian derivative. Ergodic Theory Dynamical Systems, 9 (1989), 737–750.
  • [Ma] Mañé, R., Hyperbolicity, sinks and measure in one dimensional dynamics. Comm. Math. Phys., 100 (1985), 495–524; Erratum. Comm. Math. Phys., 112 (1987), 721–724.
  • [Me] de Melo, W., A finiteness problem for one dimensional maps. Proc. Amer. Math. Soc., 101 (1987), 721–727.
  • [Mi] Misiurewicz, M., Absolutely continuous measure for certain maps of an interval. Publ. Math. I.H.E.S., 53 (1981), 17–51.
  • [MS1] de Melo, W. & van Strien, S. J., A structure theorem in one-dimensional dynamics. Ann. of Math., 129 (1989), 519–546.
  • [MS2] —, Schwarzian derivative and beyond. Bull. Amer. Math. Soc., 18 (1988), 159–162.
  • [MMMS] Martens, M., de Melo, W., Mendes, P. & van Strien, S., Cherry flows on the torus: towards a classification. Ergodic Theory Dynamical Systems, 10 (1990), 531–554.
  • [MT] Milnor, J. & Thurston, W., On iterated maps of the interval: I, II. Preprint Princeton, 1977.
  • [Si] Singer, D., Stable orbits and bifurcations of maps of the interval. SIAM J. Appl. Math., 35 (1978), 260–267.
  • [Sc] Schwartz, A., A generalization of a Poincaré-Bendixon theorem to closed two dimensional manifolds. Amer. J. Math., 85 (1963), 453–458.
  • [SI] Sharkovskii, A. N. & Ivanov, A. F., C-mappings of an interval with attracting cycles of arbitrary large periods. Ukrain. Mat. Zh., 4 (1983), 537–539.
  • [Str1] van Strien, S., On the bifurcations creating horseshoes, in Dynamical Systems and Turbulence, Warwick, 1980. Lecture Notes in Mathematics, 898 (1981), 316–351. Springer-Verlag, Berlin.
  • [Str2] —, Smooth dynamics on the interval, in New Direction in Chaos. Cambridge University Press, Cambridge, 1987, pp. 57–119.
  • [Str3] —, Hyperbolicity and invariant measures for general C2 interval maps satisfying the Misiurewicz condition. Comm. Math. Phys., 128 (1990), 437–496.
  • [Su] Sullivan, D., Quasiconformal homeomorphisms and dynamics I: a solution of Fatou-Julia problem on wandering domains. Ann. of Math., 122 (1985), 401–418; II: Structural stability implies hyperbolicity for Kleinian groups. Acta Math., 155 (1985), 243–260.
  • [Y] Yoccoz, J. C., Il n y a pas de contre-examples de Denjoy analytique. C. R. Acad. Sci. Paris Sér. I Math., 298 (1984), 141–144.